Virginia, 2016Damaging Winds in Virginia, May 3, 2016
May 3, 2016 · NWS LWX · 17 events in 4 counties and zones
A surface trough aligned across the region acted as a triggering mechanism for afternoon thunderstorms during peak diurnal heating.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough aligned across the region acted as a triggering mechanism for afternoon thunderstorms during peak diurnal heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 3, 1:57 PM EST, 51 minutes earlier.
Area forecast discussion, May 3, 1:57 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
257 PM EDT TUE MAY 3 2016
.SYNOPSIS...A SURFACE TROF WILL REMAIN ACROSS THE AREA THROUGH
THURSDAY. A LARGE AREA OF UPPER LEVEL LOW PRESSURE IS EXPECTED TO
IMPACT THE AREA THURSDAY AND FRIDAY BEFORE HIGH PRESSURE RETURNS
FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...DIFFERENTIAL HEATING HAS ALLOWED
A FEW SHOWERS AND T-STORMS TO DEVELOP OVER THE SRN SHENANDOAH
VALLEY. A MODIFIED ACARS 1736Z SOUNDING FROM BWI YIELDS SKYNNY
CAPE AROUND 350 J/KG. ANTICIPATING T-STORMS TO SHOW SOME WEAKENING
AS THEY MOVE FARTHER EAST INTO THE DC METRO. OVERALL...THERE IS
LITTLE FORCING TODAY FOR ORGANIZED CONVECTION OTHER THAN A WEAK
SFC TROF OR CONVERGENCE LINE BETWEEN LOW PRES OFF SOUTHEAST VA AND
DETROIT MI. AS INSTABILITY WANES TONIGHT AND ONLY WEAK FORCING IS
AVAILABLE ANTICIPATE STRATIFORM LIGHT RAIN OR DRIZZLE TO BECOME
THE MAIN PRECIP TYPE. SKIES MAY BRIGHTEN A LITTLE BIT LATE
TOMORROW BUT OTHERWISE A LOT OF CLOUDS.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...A
SHORTWAVE-TROUGH OVER THE WRN GREAT LKS WILL DIG INTO THE OH
VALLEY WED AND FORM A DEEP CLOSED LOW ALOFT. LARGE SCALE LIFT
INCREASES OVER THE AREA WED NIGHT WITH RAIN DEVELOPING NORTH OF
THE H5 LOW TRACK. A SWATH OF 1 TO 2 INCHES OF RAIN APPEARS LIKELY
ALONG AND WEST OF THE BLUE RIDGE MTNS WHERE MODELS SHOW A
CONVERGENT UPSLOPE NORTHEAST LOW-LEVEL FLOW SETTING UP. THIS
APPEARS A PROLONGED PERIOD OF MDT RAINS WHICH COULD RESULT IN SOME
FLOODING ISSUES GIVEN INCREASINGLY SOGGY CONDITIONS AND VERY SLOW
MOVEMENT OF PRECIP AREA. WE'LL NEED TO MONITOR RAINFALL TOTALS
OVER THE NEXT DAY OR SO.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...AN UPPER LEVEL DISTURBANCE WILL
MEANDER ABOUT THE NEW JERSEY COAST FRIDAY AND FRIDAY NIGHT. THE
CHANCE FOR RAIN SHOWERS WILL EXIST THROUGHOUT THE PERIOD.
TEMPERATURES WILL BE COOLER THAN NORMAL.
AS THE DISTURBANCE WEAKENS AND SLIDES SLIGHTLY TO THE NORTH...A
BRIEF RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE REGION
SATURDAY. CONDITIONS WILL BE TEMPORARILY DRY BEFORE THE NEXT
DISTURBANCE MOVES ACROSS THE GREAT LAKES...DRAGGING A COLD FRONT
SOUTHWARD INTO OUR REGION. THE RAIN CHANCES RETURN SATURDAY
NIGHT. TEMPERATURES WILL REMAIN COOLER THAN NORMAL.
THE CHANCE OF RAIN SHOWERS LINGER SUNDAY AND IN THE WEST SUNDAY
NIGHT WITH THE SURFACE FRONT AND AFFILIATED DISTURBANCE NEARBY.
THE FRONT WILL TRY TO MOVE NORTHWARD AS A WARM FRONT MONDAY
INTO TUESDAY. THIS WILL BRING BACK THREAT FOR SHOWERS OR A
THUNDERSTORM. THE BIGGER THREAT WILL BE TUESDAY. TEMPERATURES
WILL BE SLIGHTLY ABOVE NORMAL.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...MVFR CIGS EAST TAF SITES
DETERIORATING TO IFR EVERYWHERE LATE TONIGHT IN LIGHT NORTHEAST
FLOW AND DRIZZLE. A T-STORM IS POSSIBLE THIS AFTERNOON AND EARLY
EVENING AT KDCA AND KCHO.
MVFR TO IFR CONDITIONS WITH THE CHANCE OF RAIN SHOWERS FRIDAY INTO
FRIDAY NIGHT. WINDS NORTHWEST AROUND 10 KNOTS FRIDAY. WINDS
NORTHWEST 5 TO 10 KNOTS FRIDAY NIGHT.
&&
.MARINE...WINDS 10 KT OR LESS THROUGH THU MORNING INCREASING
SOMEWHAT THU AFTERNOON.
SMALL CRAFT CONDITIONS LIKELY FRIDAY AS PRESSURE GRADIENT
TIGHTENS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...KLW
AVIATION...KLW
MARINE...KLW
Hazardous weather outlook, May 3, 4:37 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
537 AM EDT TUE MAY 3 2016
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-041000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
537 AM EDT TUE MAY 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-041000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
537 AM EDT TUE MAY 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 3, 10:08 AM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1108 AM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 ENE POMFRET 38.59N 77.01W
05/02/2016 M0.88 INCH CHARLES MD TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL
&&
EVENT NUMBER LWX1603807
KLWLocal storm report, May 3, 10:16 AM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1116 AM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM HAIL ST. CHARLES 38.60N 76.92W
05/03/2016 M0.88 INCH CHARLES MD TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL FOR ABOUT 20 MINUTES
&&
EVENT NUMBER LWX1603808
KLWLocal storm report, May 3, 10:27 AM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1127 AM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL ST. CHARLES 38.60N 76.92W
05/02/2016 M0.88 INCH CHARLES MD TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL FOR ABOUT 20 MINUTES
&&
CORRECTED EVENT DATE...EVENT TIME
EVENT NUMBER LWX1603808
KLWLocal storm report, May 3, 10:54 AM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1154 AM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 3 NNW HUNTINGTOWN 38.65N 76.64W
05/02/2016 E1.75 INCH CALVERT MD TRAINED SPOTTER
GOLF BALL SIZE HAIL
&&
EVENT NUMBER LWX1603809
KLWLocal storm report, May 3, 11:01 AM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1201 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 2 NE POMFRET 38.60N 77.01W
05/02/2016 M1.00 INCH CHARLES MD TRAINED SPOTTER
QUARTER SIZE HAIL
&&
EVENT NUMBER LWX1603810
KLWLocal storm report, May 3, 1:13 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
213 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 4 SE NELLYSFORD 37.85N 78.82W
05/02/2016 E1.50 INCH NELSON VA NEWSPAPER
PHOTO OF HAIL NEAR WOODS MILL
0528 PM HAIL 3 NW COVESVILLE 37.92N 78.75W
05/02/2016 E1.00 INCH ALBEMARLE VA PUBLIC
DESCRIBED AS SHEETS OF HAIL...NUMEROUS STONES
0615 PM HAIL CLIFTON 38.78N 77.39W
05/02/2016 E1.50 INCH FAIRFAX VA NEWSPAPER
0622 PM HAIL 2 N DALE CITY 38.68N 77.35W
05/02/2016 E1.00 INCH PRINCE WILLIAM VA BROADCAST MEDIA
0622 PM HAIL 2 S FAIRFAX STATION 38.78N 77.32W
05/02/2016 E1.50 INCH FAIRFAX VA PUBLIC
0631 PM HAIL BURKE 38.78N 77.27W
05/02/2016 E1.00 INCH FAIRFAX VA NEWSPAPER
0659 PM HAIL ASPEN HILL 39.09N 77.08W
05/02/2016 E1.00 INCH MONTGOMERY MD BROADCAST MEDIA
0726 PM HAIL COLUMBIA 39.20N 76.86W
05/02/2016 E1.00 INCH HOWARD MD PUBLIC
0855 PM MARINE TSTM WIND 10 ENE PLUM POINT 38.68N 76.33W
05/02/2016 M41 MPH ANZ541 MD BUOY
0856 PM TSTM WND DMG AMERICAN UNIVERSITY 38.93N 77.09W
05/02/2016 DISTRICT OF COLUMB DC FIRE DEPT/RESCUE
TREE FELL ON CARS
0859 PM TSTM WND DMG 1 SSE US CAPITOL 38.88N 77.00W
05/02/2016 DISTRICT OF COLUMB DC PUBLIC
SMALL TREE DOWNED
0900 PM TSTM WND DMG 2 NNE NATIONAL ZOO 38.96N 77.03W
05/02/2016 DISTRICT OF COLUMB DC FIRE DEPT/RESCUE
TREE FELL ON CARS
0905 PM TSTM WND DMG HYATTSVILLE 38.96N 76.95W
05/02/2016 PRINCE GEORGES MD NEWSPAPER
FIVE TREES DOWNED. HIT 2 HOMES...3 SHEDS...DESTROYED
FENCING.
0915 PM TSTM WND DMG 1 SE NEW CARROLLTON 38.96N 76.87W
05/02/2016 PRINCE GEORGES MD FIRE DEPT/RESCUE
HOUSE DAMAGED BY FALLEN TREE
0916 PM TSTM WND DMG 1 NNE LARGO 38.90N 76.82W
05/02/2016 PRINCE GEORGES MD FIRE DEPT/RESCUE
HOUSE DAMAGED BY FALLEN TREE
0924 PM TSTM WND DMG 2 ESE GLENN DALE 38.97N 76.77W
05/02/2016 PRINCE GEORGES MD FIRE DEPT/RESCUE
HOUSE DAMAGED BY FALLEN TREE
0958 PM MARINE TSTM WIND 2 SE COBB ISLAND 38.24N 76.83W
05/02/2016 M47 MPH ANZ537 MD BUOY
1054 PM MARINE TSTM WIND 14 NNE TAYLORS ISLAND 38.65N 76.22W
05/02/2016 M39 MPH ANZ541 MD BUOY
&&
EVENT NUMBER LWX1603811
EVENT NUMBER LWX1603812
EVENT NUMBER LWX1603813
EVENT NUMBER LWX1603814
EVENT NUMBER LWX1603815
EVENT NUMBER LWX1603816
EVENT NUMBER LWX1603817
EVENT NUMBER LWX1603818
EVENT NUMBER LWX1603819
EVENT NUMBER LWX1603820
EVENT NUMBER LWX1603821
EVENT NUMBER LWX1603822
EVENT NUMBER LWX1603823
EVENT NUMBER LWX1603824
EVENT NUMBER LWX1603825
EVENT NUMBER LWX1603826
EVENT NUMBER LWX1603827
EVENT NUMBER LWX1603828
ADSThunderstorm Wind, Orange
- When
- May 3, 2:48 PM EST
- Where
- Orange County, 0.54 mi W of Pierces Shop
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.230, -78.060
A tree was reported down on Brick Church Rd at the intersection of Lahore Rd.
Thunderstorm Wind, Spotsylvania
- When
- May 3, 3:10 PM EST
- Where
- Spotsylvania County, Wilderness Corner
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.320, -77.700
A tree was reported down on Black Meadow Rd at Plank Rd.
Thunderstorm Wind, Spotsylvania
- When
- May 3, 3:17 PM EST
- Where
- Spotsylvania County, 2.82 mi N of Chancellorsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.340, -77.620
A tree was reported down on power lines in the 14200 block of U.S. Ford Rd.
Thunderstorm Wind, Spotsylvania
- When
- May 3, 3:21 PM EST
- Where
- Spotsylvania County, 2.13 mi NE of Chancellorsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.320, -77.600
A tree on power lines on Spotswood Furnace Rd at Kennett Court.
Thunderstorm Wind, Spotsylvania
- When
- May 3, 3:30 PM EST
- Where
- Spotsylvania County, 1.49 mi SSE of Gatewood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.060, -77.660
A tree was reported down on power lines at Partlow Rd and Marye Rd.
Thunderstorm Wind, Spotsylvania
- When
- May 3, 3:33 PM EST
- Where
- Spotsylvania County, 0.88 mi SW of Snell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.140, -77.610
A tree was reported down at the intersection of Partlow Rd and Locklear Landing Dr.
Thunderstorm Wind, Frederick
- When
- May 3, 3:35 PM EST
- Where
- Frederick County, 64.37 mi SE of Dbl Tollgate
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.270, -77.480
A tree was reported down at the 100 block of Oak St.
Thunderstorm Wind, Spotsylvania
- When
- May 3, 3:35 PM EST
- Where
- Spotsylvania County, 0.88 mi NW of Marye
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.090, -77.590
A tree was reported down blocking Blaydes Corner Rd at Alta Vista Lane.
Thunderstorm Wind, Spotsylvania
- When
- May 3, 3:35 PM EST
- Where
- Spotsylvania County, 2.14 mi SE of Lewiston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.050, -77.720
A large tree was reported down in the 3200 block of Blount Dr.
Thunderstorm Wind, Spotsylvania
- When
- May 3, 3:35 PM EST
- Where
- Spotsylvania County, 0.54 mi W of Concord Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.270, -77.490
A tree was reported down on power lines in the 2800 block of Rose Ave.
Thunderstorm Wind, Spotsylvania
- When
- May 3, 3:35 PM EST
- Where
- Spotsylvania County, 1.76 mi NW of Marye
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.100, -77.600
A tree was reported down in the 5200 block of Blaydes Corner Rd.
Thunderstorm Wind, Spotsylvania
- When
- May 3, 3:37 PM EST
- Where
- Spotsylvania County, 0.88 mi SE of Concord Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.260, -77.470
A tree was reported down across Landsdowne Rd at Lee Dr.
Thunderstorm Wind, Spotsylvania
- When
- May 3, 3:38 PM EST
- Where
- Spotsylvania County, 1.48 mi NNW of Massaponax
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.200, -77.510
A tree was reported down in the 8900 block of the Jefferson Davis Hwy.
Thunderstorm Wind, Frederick
- When
- May 3, 3:47 PM EST
- Where
- Frederick County, 64.12 mi SE of Dbl Tollgate
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.280, -77.470
A tree was reported down on a house.
Thunderstorm Wind, Stafford
- When
- May 3, 3:48 PM EST
- Where
- Stafford County, 2.14 mi SSE of Ferry Farms
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.290, -77.420
A tree was reported down at Lake Shore Dr and Jay Rd.
Thunderstorm Wind, Spotsylvania
- When
- May 3, 3:50 PM EST
- Where
- Spotsylvania County, 0.69 mi S of Howison
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.270, -77.450
A car port was blown into power lines in the 100 block of Imboden St.
Thunderstorm Wind, Spotsylvania
- When
- May 3, 3:53 PM EST
- Where
- Spotsylvania County, 0.88 mi NE of New Post
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.240, -77.390
A tree was reported down in the 1600 block of Belvedere Dr.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 3, 2016$284,000 · 2 in hail · 26 events
- Hail and Damaging Winds in North Carolina, May 3, 20161 injured · $35,000 · 2 in hail · 17 events
- Damaging Winds in Georgia, May 3, 2016$76,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, May 3, 2016$23,000 · 2.5 in hail · 17 events
- Hail and Damaging Wind in Florida, May 3, 2016$35,000 · 1.25 in hail · 4 events
- Lightning Strike in Wisconsin, May 3, 2016$30,000 · 1 event
- Hail and Damaging Winds in North Carolina, May 3, 2016$5,000 · 1 in hail · 15 events
- Hail and Damaging Winds in North Carolina, May 3, 20161 in hail · 11 events
- Hail and Damaging Winds in Virginia, May 3, 2016$5,000 · 1 in hail · 10 events
- Damaging Winds in South Carolina, May 3, 201650 kt wind · 9 events
- Hail and Damaging Winds in Virginia, May 3, 2016$10,000 · 1 in hail · 8 events
- Damaging Winds in Georgia, May 3, 201650 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640254, 640241, 640242, 640243, 640244, 640245, 640240, 640246, 640247, 640248, 640249, 640250, 640251, 640239, 640255, 640252, 640253.